Communications in Number Theory and Physics

Volume 5 (2011)

Number 4

Modularity of Maschke’s octic and Calabi–Yau threefold

Pages: 827 – 847



Matthias Schütt (Institut für Algebraische Geometrie, Leibniz Universität Hannover, Germany)


We prove the modularity of Maschke’s octic and two Calabi–Yau threefolds derived from it as double octic and quotient thereof by a suitable Heisenberg group, as conjectured by Bini and van Geemen. The proofs rely on automorphisms of the varieties and isogenies of K3 surfaces.

Full Text (PDF format)